Advertisement

Reactions Weekly

, Volume 1735, Issue 1, pp 74–74 | Cite as

Carbamazepine/fluoxetine interaction

Idiosyncratic Stevens-Johnson syndrome: case report
Case report
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:Drug interaction

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 29-year-old woman developed idiosyncratic Stevens-Johnson syndrome (SJS) during treatment with fluoxetine for major depressive disorder with psychosis, and carbamazepine for bipolar affective disorder in the manic phase. An interaction between fluoxetine and carbamazepine contributed to the development of SJS.

The woman was admitted to a psychiatric ward for disorganised behaviour, paranoid delusions, selective mutism and visual and auditory hallucinations. On the day prior to admission, she had attempted suicide. At the time of admission, an initial diagnosis of was major depressive disorder with psychosis was made. She started receiving treatment with haloperidol and amitriptyline. Fluoxetine was a first choice of therapy. However, due to its...

Reference

  1. Masuka JT, et al. An Interesting Case of Carbamazepine-Induced Stevens-Johnson Syndrome. Drug Safety - Case Reports 6: 1-4, No. 1, Dec 2018. Available from: URL: http://doi.org/10.1007/s40800-018-0095-y - ZimbabweCrossRefPubMedGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations